Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 14, 2011, 5:46 PM CDT for Okfuskee County, Oklahoma. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2011, 5:46 PM CDT (22:46 UTC)
- Expired
- Apr 14, 2011, 6:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 70 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 6:06 PM CDT | HAIL 1 | Boley, OK | |
| Apr 14, 6:14 PM CDT | HAIL 1 | 2 E Boley, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:28 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -508 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 564 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919
WUUS54 KTSA 142246
SVRTSA
OKC107-142315-
/O.NEW.KTSA.SV.W.0066.110414T2246Z-110414T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT THU APR 14 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 615 PM CDT
* AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PADEN...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PADEN
AND BOLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3555 9662 3562 9650 3542 9635 3538 9644
3546 9645 3545 9647 3542 9649 3544 9656
3541 9653 3538 9654 3540 9663
TIME...MOT...LOC 2246Z 242DEG 25KT 3541 9662
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:31 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 3:31 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 331 PM CDT THU APR 14 2011 .DISCUSSION... SEVERE WEATHER EVENT...WITH THE POTENTIAL FOR SIGNIFICANT TORNADOES ACROSS ERN OK/WRN AR...IS DEVELOPING THIS AFTERNOON AND WILL PERSIST WELL INTO THE EVENING. 20Z SFC ANALYSIS SHOWS DEEPENING/OCCLUDING SFC LOW ACROSS CNTRL KS...WITH SHARP DRYLINE EXTENDING SWD ROUGHLY ALONG I-35. CAP STRENGTH HAS BEEN GRADUALLY WEAKENING AHEAD OF DRYLINE...AND HAVE RECENTLY SEEN INITIAL CONVECTIVE DEVELOPMENT NEAR PONCA CITY TO STILLWATER SWD TO ARDMORE. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THE REMAINDER OF THE AFTERNOON AS DRYLINE PUSHES SLOWLY E...AND 100+ KT WLY UPPER LEVEL JET PUNCHES ACROSS NRN TX. PRESENT INSTABILITY AND DEEP-LAYERED SHEAR ARE MORE THAN SUFFICIENT TO SUPPORT SUPERCELL THUNDERSTORMS...INCLUDING THE POTENTIAL OF A FEW TORNADOES AND LARGE HAIL...WELL INTO THE EVENING. BEST CHANCES OF A SIGNIFICANT TORNADO APPEARS TO BE ACROSS SERN OK INTO WRN AR...WHERE STRONG SHEAR WILL PERSIST THE LONGEST. SHOULD EVENTUALLY SEE A SQUALL LINE DEVELOP LATER THIS EVENING AS THE COLD FRONT OVERTAKES THE DRYLINE...EFFECTIVELY ACCELERATING THE BOUNDARY EWD INTO WRN AR. SEVERE WEATHER THREAT SHOULD BE ENDING AFTER 3-4 AM AS COLD FRONT EXITS THE FORECAST AREA. COOL AND BREEZY CONDITIONS FOR FRIDAY...WITH 15-25 MPH WLY/NWLY SFC WINDS PERSISTING THROUGHOUT THE DAY. CYCLONIC MID-LEVEL FLOW ASSOCIATED WITH SLOWLY EXITING UPPER CYCLONE SHOULD RESULT IN AREAS OF CLOUDS AND SHOWERS...GENERALLY ACROSS PORTIONS OF NE OK AND NW AR. DESPITE COOLER TEMPS...MUCH DRIER LOW-LEVEL AIR AND STRONG WINDS WILL RESULT IN A VERY HIGH FIRE DANGER FOR MUCH OF THE REGION...ESPECIALLY IN PLACES THAT DO NOT RECEIVE SIGNIFICANT RAINFALL. CLEARING SKIES WILL ALLOW FOR A RATHER CHILLY NIGHT FRIDAY NIGHT...WITH A WARMING TREND THROUGH THE WEEKEND AS SFC RIDGE SLIDES E AND SLY FLOW RETURNS. UNSETTLED WLY/SWLY UPPER LEVEL FLOW WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH AT LEAST LOW CHANCES OF THUNDERSTORMS EACH DAY. BEST CHANCES ON TAP FOR TUESDAY/TUESDAY NIGHT...WITH ECMWF/GFS IN GOOD AGREEMENT DRIVING AN UPPER SYSTEM AND COLD FRONT INTO THE AREA. UPPED POPS SOME DURING THIS TIME PERIOD. VERY WARM PRE-FRONTAL WEATHER LIKELY FOR TUESDAY...WITH TEMPS FALLING BACK TO THE 70S FOR THE REMAINDER OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 49 58 38 69 / 70 30 10 10 FSM 52 63 39 68 / 80 20 10 10 MLC 50 63 37 71 / 70 10 10 0 BVO 47 56 37 69 / 70 40 10 10 FYV 50 57 37 62 / 90 40 20 10 BYV 51 56 37 61 / 90 50 20 10 MKO 51 59 38 69 / 80 20 10 10 MIO 47 56 37 65 / 90 50 20 10 F10 49 60 38 70 / 70 20 10 0 HHW 52 70 41 73 / 80 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....18
Hazardous weather outlook, Apr 14, 5:26 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 526 PM CDT THU APR 14 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 525 PM CDT THU APR 14 2011 ...TORNADOES AND LARGE HAIL LIKELY THIS EVENING AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... NUMEROUS DISCRETE SEVERE SUPERCELLS CONTINUE ALONG THE DRYLINE THIS EVENING ACROSS EASTERN OKLAHOMA. MANY OF THESE SUPERCELLS ARE EXHIBITING STRONG ROTATION AND HAVE THE POTENTIAL TO PRODUCE TORNADOES AND LARGE DAMAGING HAIL AT ANY TIME. THIS ACTIVITY WILL SLOWLY PROGRESS EASTWARD THIS EVENING WITH A THREAT FOR TORNADOES... DAMAGING STRAIGHT LINE WINDS... AND VERY LARGE HAIL ACROSS ALL OF EASTERN OKLAHOMA... INCLUDING THE TULSA METRO AREA. AS THE SYSTEM PROGRESSES EASTWARD... IT WILL LIKELY EVOLVE INTO A SEVERE SQUALL LINE... WHICH WILL LESSEN THE TORNADO THREAT BUT INCREASE THE THREAT FOR DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL... AND SLOW CELL MOVEMENT WILL ALSO CREATE A FLASH FLOOD THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL... HIGH WIND POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ELEVATED FIRE DANGER WILL CONTINUE ON FRIDAY AS STRONG NORTHWEST WINDS IN THE WAKE OF A COLD FRONT CONTRIBUTE TO RAPID FIRE SPREAD CONDITIONS. SOUTHWESTERLY UPPER FLOW WILL RESULT IN THUNDERSTORM CHANCES RETURNING BY LATE SUNDAY. IMPROVED CHANCES FOR ORGANIZED STORM DEVELOPMENT WOULD COME TUESDAY AND TUESDAY NIGHT AS A COLD FRONT AND THE NEXT SIGNIFICANT UPPER SYSTEM MOVE INTO THE SOUTHERN PLAINS. BREEZY CONDITIONS WILL MAINTAIN AT LEAST PERIODIC HIGH FIRE SPREAD POTENTIAL INTO NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 14, 4:51 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL HOMINY 36.41N 96.39W
04/14/2011 E1.00 INCH OSAGE OK TRAINED SPOTTER
&&
RBDLocal storm report, Apr 14, 4:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL SHAMROCK 35.91N 96.58W
04/14/2011 E1.00 INCH CREEK OK PUBLIC
&&
RBDLocal storm report, Apr 14, 5:06 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 2 N HOMINY 36.44N 96.39W
04/14/2011 OSAGE OK TRAINED SPOTTER
TELEPHONE POLES DOWN OVER ROAD.
&&
RBDLocal storm report, Apr 14, 5:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST HOMINY 36.41N 96.39W
04/14/2011 E70 MPH OSAGE OK EMERGENCY MNGR
&&
JDSLocal storm report, Apr 14, 5:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 2 S WYNONA 36.52N 96.33W
04/14/2011 M63 MPH OSAGE OK MESONET
&&
RBDLocal storm report, Apr 14, 5:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 W SAPULPA 36.00N 96.19W
04/14/2011 E1.25 INCH CREEK OK TRAINED SPOTTER
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:12 PM CDT | Special Weather Statement | TSA | Pawnee | 33 min |
| Apr 14, 3:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 54 min |
| Apr 14, 3:37 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 53 min |
| Apr 14, 4:09 PM CDT | Tornado Warning | TSA | Osage | 36 min |
| Apr 14, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Apr 14, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 48 min |
| Apr 14, 4:27 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 33 min |
| Apr 14, 4:37 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Apr 14, 4:41 PM CDT | Tornado Warning | TSA | Osage | 34 min |
| Apr 14, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 57 min |
| Apr 14, 4:54 PM CDT | Tornado Warning | TSA | Osage | 36 min |
| Apr 14, 4:57 PM CDT | Tornado Warning | TSA | Creek, Okmulgee | 33 min |
| Apr 14, 5:08 PM CDT | Tornado Warning | TSA | Osage | 23 min |
| Apr 14, 5:16 PM CDT | Tornado Warning | TSA | Osage, Washington | 44 min |
| Apr 14, 5:23 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 52 min |
| Apr 14, 5:29 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 46 min |
| Apr 14, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 13 min |
| Apr 14, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 54 min |
| Apr 14, 5:51 PM CDT | Tornado Warning | TSA | Nowata, Washington | 39 min |
| Apr 14, 6:09 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 51 min |
| Apr 14, 6:09 PM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 51 min |
| Apr 14, 6:12 PM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 34 min |
| Apr 14, 6:17 PM CDT | Tornado Warning | TSA | Pittsburg | 43 min |
| Apr 14, 6:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 52 min |
| Apr 14, 6:41 PM CDT | Special Weather Statement | TSA | LeFlore | 49 min |
| Apr 14, 6:48 PM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Apr 14, 6:55 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 50 min |
| Apr 14, 6:57 PM CDT | Special Weather Statement | TSA | Craig | 48 min |
| Apr 14, 6:59 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.